MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD GOLD KNITTED BIFURCATED; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M002020852210
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is not accessible as it remained implanted in the patient.The review of historical data indicated that no other similar complaint was reported for the same sterilization lot number.The device history records review concluded that there was no non-conformance / planned deviation in relation with the event reported.A retention sample from same lot and coated on the same day and under the same conditions as the involved device was identified.A visual inspection and a waterpermeability testing will be performed.The investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
Details of the problem: on (b)(6) 2021, artificial blood vessel replacement for abdominal aortic aneurysm was performed at the above facility.Use a hemashield artificial blood vessel.After the anastomosis was completed, there was mysterious bleeding from the bifurcation of the y-shaped tube (the base of the leg), and hemostasis was performed with a separate needle, and the operation was completed.Since this is an event that i have never experienced before, i would like to receive a complaint from dr.(b)(6).After confirming details with dr.(b)(6) and dr.(b)(6), he said, "because of the bleeding that accompanies the pulsation from the vicinity of the stitch at the base of the left leg, it was judged that bleeding could not be stopped as it is, and hemostasis was performed with one needle (with 5-0 prejet).Since the operation time has not been extended excessively, it does not affect the patient (because hemostasis has stopped), but since it is an event that cannot be overlooked, we judge that future use should be a separate product." request for future response: the product could not be collected because it was indwelled in the patient, but has there been a report in the same lot? is it possible to check safety at the same lot? also, has there been a similar problem report on the hemashield y-shaped tube in the past? we request a letter from the customer with the contents such as.We obtain more information regarding the event description: the bleeding from the right end of the stitched part in the middle of the leg part.(b)(4).
 
Event or Problem Description
Complaint #(b)(4).See mfg report(s) 1640201-2021-00030.
 
Additional Manufacturer Narrative
Corrected data : on the initial mdr a switch between the block d4 (expiration date) and h4 (manufacturing date) was performed.On the mdr fu1 the field was corrected.Additional mfg narrative : (11/3233) a retention sample from same lot and coated on the same day and under the same conditions as the involved device was identified.The product retention was visually inspected and underwent a water permeability testing.The results are as follows : the product on the backlit table has a hole at the bifurcation, but it is in compliance with the specification.The test results of the water permeability testing indicated a value well within product specifications (< 5 ml/cm²/min).(11) the investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Additional Manufacturer Narrative
The case was reviewed by the medical affairs.The assessment is as follows: "the event describes a patient who underwent an aorto-bifemoral bypass using a hemashield gold knitted bifurcated graft.After completing all of the anastamoses, bleeding was observed from the base of the bifurcation, on the left leg of the graft.The surgeon determined that the bleeding would require more than a conventional hemostatic methods, therefore a 5-0 pledgeted suture was placed, which successfully repaired the defect.The graft remained implanted and the patient did not experience any adverse event due to the graft defect.The outcome of the surgical procedure was unaltered.Although the defect was recognized after the completion of all anastamoses, it is likely that the defect was present prior to implantation as this area of the graft is generally not subject to force or trauma during the procedure.The bleeding was recognized immediately, which prevented post operative bleeding and a need for reintervention." (11) the investigation is still ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
Complaint #(b)(4).See mfg report(s) 1640201-2021-00030.
 
Additional Manufacturer Narrative
(3331/213) as part of the non-conformity report a deeper investigation was performed.Below the results : the dhr showed no anomaly that could be related to a localized leak.The graft remain implanted, there is no possible product evaluation to help us in the investigation.The photo provided does not allow analysis.Without analysis of the product, it is not possible to conclude on the cause of the anomaly.The review of similar cases does not show any recurrence on a sterilization lot, on a product or temporal reference.The conclusion of the analysis tend on an isolated case.The deeper investigation results were transmitted to the medical affairs.Their assessment is as follows: : "after a more thorough investigation was completed and because the product in question remained implanted, no additional pertinent information is known and it cannot be determined how and when the pinhole in the graft was created/made.Production and quality control have been made aware of the event.Additionally, no additional medical information has been provided regarding the patient with the implant." (4315) no conclusion can be drawn on the exact origin of the defect since the product remained implanted, indeed it cannot be determined how and when the pinhole in the graft was created/made.However, the conducted investigation suggests that the device was not defective at the time of manufacturing.
 
Event or Problem Description
Complaint # (b)(4), see mfg report(s) 1640201-2021-00030.

Brand Name
HEMASHIELD GOLD KNITTED BIFURCATED
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
philip gaillard
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key12467505
Report Number1640201-2021-00030
Device Sequence Number3821795
Product Code MAL
UDI-Device Identifier00384401017790
UDI-Public(01)00384401017790
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberM002020852210
Device Catalogue NumberM002020852210
Device Lot Number16K19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/21/2021
11/23/2021
01/19/2022
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/14/2021
12/16/2021
01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose